Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 16, 2007, 8:26 PM CDT for Van Buren County, Iowa. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 16, 2007, 9:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Van Buren County, IA
The radar
The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 8:32 PM CDT | TSTM WND GST 0 | 6 Ne Cantril, IA | ROTATING WALL CLOUD. |
| Jul 16, 8:35 PM CDT | HAIL 0.88 | 3 Ne Keosauqua, IA | NICKLE TO QUARTER SIZE HAIL |
| Jul 16, 8:35 PM CDT | HAIL 1 | Keosauqua, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 3:38 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 170126
SVRDVN
IAC177-170200-
/O.NEW.KDVN.SV.W.0095.070717T0126Z-070717T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
826 PM CDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN BUREN COUNTY IN SOUTHEAST IOWA...
* UNTIL 900 PM CDT.
* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
APPROXIMATELY NEAR BIRMINGHAM...OR ABOUT NEAR KEOSAUQUA...AND
MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANTRIL...STOCKPORT...BENTONSPORT/VERNON AND BONAPARTE
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4089 9192 4085 9214 4062 9211 4063 9173
4085 9174
$$
SHEETS2 follow-up statements
000
WWUS53 KDVN 170143
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT MON JUL 16 2007
IAC177-170200-
/O.CON.KDVN.SV.W.0095.000000T0000Z-070717T0200Z/
VAN BUREN IA-
842 PM CDT MON JUL 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR VAN BUREN COUNTY...
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED APPROXIMATELY NEAR KEOSAUQUA AIRPORT...OR
ABOUT NEAR KEOSAUQUA...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN KEOSAUQUA AT 839
PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LACEY
KEOSAUQUA STATE PARK...BENTONSPORT/VERNON...LAKE SUGEMA
CAMPGROUNDS...BONAPARTE...CANTRIL...INDIAN LAKE PARK AND FARMINGTON
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN IOWA.
LAT...LON 4089 9192 4085 9214 4062 9211 4063 9173
4085 9174
$$
SHEETS000
WWUS53 KDVN 170157
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT MON JUL 16 2007
IAC177-170208-
/O.EXP.KDVN.SV.W.0095.000000T0000Z-070717T0200Z/
VAN BUREN IA-
858 PM CDT MON JUL 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR VAN BUREN COUNTY EXPIRES AT
900 PM CDT...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN IOWA.
LAT...LON 4089 9192 4085 9214 4062 9211 4063 9173
4085 9174
$$
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:45 PM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, Jul 16, 12:45 PM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1245 PM CDT MON JUL 16 2007 .UPDATE... CURRENT CONVECTION HAS EVOLVED INTO A QUASI-MCS AND IS BEING DRIVEN BY A COMBINATION WEAK SHORTWAVE/VORT MAX ALOFT. SAID CONVECTION SHOULD BE EXITING THE AREA OVER THE NEXT FEW HOURS. AS A RESULT HAVE LOWERED MAX TEMPS/POPS SOMEWHAT FOR THE AFTERNOON. 15Z RUC SHOWS MOISTURE/SPEED CONVERGENCE TO DEVELOP ACROSS IOWA DURING THE AFTERNOON. SATELLITE TRENDS ARE STARTING TO SHOW MORE CU DEVELOPMENT AND RADAR TRENDS ARE PICKING UP A FEW NEW SHRA/TSRA. EXPECT DEVELOPMENT TO CONTINUE THROUGH THE AFTERNOON AND LIKELY RIGHT OVER THE CWFA. NEW 12Z MODELS STILL HAVING SOME PROBLEMS REGARDING MCS DEVELOPMENT/FRONTAL PLACEMENTS LATE THIS AFTERNOON/TONIGHT. HEAVY RAIN OVER PART OF THE CWFA IS A GIVEN TONIGHT. PLACEMENT IS THE KEY. ...08... ./PREVIOUS DISCUSSION/... .SYNOPSIS... AT 2 AM...GENESIS OF CONVECTION BREAKING OUT PAST FEW HOURS OVER CENTRAL IA AND NW INTO NORTH PLAINS AND CANADA AS LEAD SERIES OF NW UPPER LEVEL DISTURBANCES DIVE SE TOWARDS AREA. SURFACE LOW IN SOUTH DAKOTA AND PRESSURE FALLS SUPPORT CONVECTION TO MOVE INTO FORECAST AREA TODAY WITH LOBE OF 60 TO 65+F DEWPOINTS POOLING NW INTO MISSOURI RIVER VALLEY SUPPORTING FUEL FOR CONVECTION. RADAR TRENDS SUGGEST SOME CONVECTION TO ARRIVE BY 8 AM WEST SECTIONS AND NEXT UPPER LEVEL WAVE TO ARRIVE TO FIRE OR REFIRE CONVECTION OVER NW SECTIONS OF CWFA BY DUSK. NGM/ECMWF/UKMET QPF FIELDS BETTER AGAIN THAN GFS/NAM-WRF AS HAS BEEN CASE RECENTLY AND THEIR FORCING USED IN FIRST 24 HOURS OF FORECAST. LATEST 06Z NAM-WRF THOUGH DOES COME MUCH CLOSER TO UKMET/ECMWF/NGM SOLUTIONS. && .SHORT TERM...TODAY AND TONIGHT...PER ABOVE RATIONALE...HAVE UPPED POPS BUT OTHERWISE CURRENT FORECAST CLOSE TO ON TRACK. MAX TEMPS WITH CLOUDS AND PRECIPITATION AND PERSISTENCE PAST FEW DAYS HAVE LOWERED MANY AREAS A COUPLE OF DEGREES. POSSIBLE LATE PM IF GET ENOUGH HEATING WITH TEMPS INTO UPPER 80S AND UPPER 60 DEWPOINTS THAT SOME MARGINALLY SEVERE STORMS COULD FIRE WEST OF MISSISSIPPI RIVER TIL MID EVENING. MAIN CONCERN CONTINUES TO BE FAVORABLE HEAVY RAIN SETUP TONIGHT WITH MCS AND POSSIBLE BACK-BUILDING WITH PWS OF GT 1.75. AGREE WITH HPC OF AREAS OF 1 TO 2 INCHES PER LOCAL TECHNIQUES WITH ISOLATED 3 TO 4 INCHES POSSIBLE BUT APPEARS HIGHEST RISK OF HEAVY RAINS IS SW 2/3 TO 3/4 OF AREA BASED ON 850 THETA-E ADVECTION AND WAA TOOL APPLIED TO UKMET AND ECMWF GUIDANCE. HAVE ADDED HEAVY RAIN VERBIAGE TO FORECAST AND PASS CONCERN FOR DAY SHIFT TO EVALUATE POTENTIAL FOR WATCH BUT ATTM BELIEVE AREA CAN TAKE RAINS INTO TUESDAY AM...BUT AFTER THAT WE WILL HAVE LIMITED ABILITY TO TAKE ANY MORE RAIN. SEVERE STORM ALGORITHMS STILL SUGGEST POTENTIAL FOR PENNY TO NICKEL SIZE HAIL AND GUSTY WINDS OF 35 TO 50 MPH IN STRONGEST STORMS WITH ISOLATED GUSTS TO NEAR 60 MPH BUT ANY SEVERE WEATHER W/R/T INTENSITY AND COVERAGE SHOULD BE LIMITED. ..NICHOLS.. .LONG TERM...TUESDAY THROUGH NEXT SUNDAY... SUITE OF LATEST MODEL RUNS CONTINUE TO SUGGEST CONVECTIVELY ACTIVE WEEK AHEAD WITH WATER TROUBLE FOR PORTIONS OF THE FCST AREA...AS MAIN LLVL BAROCLINICITY CONTINUES TO UNDULATE SOMEWHERE FROM THE DAKOTAS...DOWN THROUGH THE SOUTHERN GRT LKS UNDER CONTINUING NORTHWEST CYCLONIC FLOW PATTERN. THE DIFFICULTIES REMAIN WITH THE DIFFERENCES BETWEEN THE MODELS ON HOW FAR NORTH OR SOUTH THE MAIN THERMAL RIBBON GETS ORIENTED AND STRENGTH AND PLACEMENT OF SHORT WAVES RIPPLING THROUGH THE UPPER FLOW FOR THE DEVELOPMENT OF CONVECTIVE SYSTEMS. MUCH WILL DEPEND ON WHAT HAPPENS MON NIGHT AND HOW FAR SOUTH MAIN BOUNDARY GETS SHOVED SOUTH BY CONVECTION...AS WELL AS OTHER OUTFLOW BOUNDARIES AND DISCONTINUITIES LITTERING THE DVN CWA. THE 00Z GFS AND ESPECIALLY THE UKMET EVOLVE MAIN LLVL BOUNDARY FAR ENOUGH NORTH FOR MAIN STORM COMPLEX TO DEVELOP AND PROPAGATE MAINLY NORTH AND NORTHEAST OF THE FCST AREA TUE AFTERNOON AND NIGHT...ALLOWING BUILDING HEAT DOME TO ENGULF THE SOUTH HALF OF THE CWA WITH MID 90 DEGREE HEAT AND HIGH HUMIDITIES. THE CRAZY NAM NOW IS FURTHEST SOUTH BY STALLING THE BOUNDARY ALONG THE I80 CORRIDOR/AS OPPOSED TO BLOWING IT THROUGH AND UNREALISTICALLY WELL SOUTH OF THE FCST AREA LIKE ON PREVIOUS RUNS/ ON TUE AND LIGHTS UP THE HEART OF THE AREA WITH AN AFTERNOON MCS. PREFER THE MORE CONSISTENT ECMWF WITH THE NEW 00Z RUN HANGING BOUNDARY UP ACRS THE NORTHERN THIRD WITH BACKING LLVL FLOW INTO THIS AND OTHER TYPE BOUNDARIES FOR A CONVERGENT AND BACK-BUILDING TYPE SCENARIO TUE INTO TUE NIGHT. WITH MANY HEAVY RAIN SIGNALS WITH THIS RICH THTA-E MOISTURE FEED IMPINGING ON THE BOUNDARIES SUCH AS PW/S OVER 1.6 INCHES AND MID TEEN C H85 MB DPTS...FLASH FLOOD WATCH LIKELY NEEDED FOR THE NORTH HALF OF THE DVN CWA FOR TUE INTO WED...IF ONE NOT ALREADY ISSUED. TEMP FCST TRICKY FOR TUE WITH BIG GRADIENT FROM NORTHEAST-TO-SOUTHWEST...DEPENDING OF COURSE ON EVENTUAL BOUNDARY PLACEMENT AND CONVECTIVE DEBRIS. COULD BE UPPER 70S IN NORTHEAST...AND LOW TO MID 90S IN THE FAR SOUTH/SOUTHWEST BY LATE TUE AFTERNOON. ON WED..ACCEPTED EUROPEAN MODELS TREND THE MAIN THERMAL RIBBON SLIGHTLY FURTHER NORTH...BUT SUGGEST LATE AFTERNOON AND EVENING MCS INITIATION/ALTHOUGH BY A WEAKER VORT AND MARGINAL LLVL CONVERGENCE/ SOMEWHERE OVER SOUTHWEST MN INTO NORTH CENTRAL IA. STEERING FLOW AND BAROCLINICITY WOULD AGAIN PROPAGATE SOME OF THIS ACTIVITY ACRS THE LIKELY ALREADY HARD HIT NORTHERN THIRD TO HALF OF THE FCST AREA WED NIGHT. LONGER RANGE SIGNALS SUGGEST THIS WED NIGHT ACTIVITY AS WELL AS MORE FROM GRT LKS BACK DOOR HIGH STARTING TO DUMP DOWN NORTHERN LK MICHIGAN TO SHUNT MAIN LLVL BOUNDARY ALONG AND JUST SOUTH OF THE DVN CWA ON THU...WITH THE POTENTIAL OF ANOTHER WAVE RIPPLING EAST ALONG IT ON SOUTHERN FRINGE OF MAIN STORM TRACK. WITH THE H85 BOUNDARY GETTING ALIGNED OVER CENTRAL INTO SOUTHERN IA AND WEST CENTRAL IL...THIS WOULD MAKE THE SOUTH HALF OF THE FCST MORE SUSCEPTIBLE TO A CONVECTIVE COMPLEX AND WILL BUMP UP POPS TO 30 ACRS THE SOUTH HALF. SEASONABLY STRONG CANADIAN HIGH PRESSURE STILL LOOKING ON TARGET TO FINALLY SCOUR OUT THE MESS ON FRIDAY...WITH EXTENT OF LOWERING THICKNESSES AND INCOMING H85 MB TEMPS SUGGESTING NEAR RECORD OR POSSIBLY RECORD LOW TEMPS IN THE UPPER 40S TO LOW 50S SAT MORNING...AND SAT HIGH TEMPS NOT GETTING OUT OF THE 70S. ..12.. && .AVIATION... GENERAL VFR CONDITIONS TODAY AND TONIGHT...WITH SCTD TSRA/SHRA POSSIBLE AFTER 14Z...INCREASING IN COVERAGE THROUGH PERIOD WITH INTERMITTENT MVFR CONDITIONS AT CID/DBQ/MLI THIS EVENING AFTER 01Z AND CONTINUING OVERNIGHT IN STRONGEST STORMS WITH CEILINGS 1-3,000 FT AND VISIBILITIES 2 TO 5 MILES. ..NICHOLS.. && DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/12
Hazardous weather outlook, Jul 16, 4:50 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CDT MON JUL 16 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 450 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN APPROACHING WEAK WARM FRONT WILL PRODUCE THUNDERSTORMS AND SHOWERS. HIGH MOISTURE AND FREEZING LEVELS ALONG WITH WEAK WINDS ALOFT WILL CREATE FAVORABLE CONDITIONS FOR LOCALLY HEAVY RAIN CAUSED BY SLOW MOVING STORMS REDEVELOPING OVER THE SAME AREA. SEASONALLY MOIST SOILS COMBINED WITH ANY HEAVY RAIN MAY RESULT IN LOCALIZED FLASH FLOODING. THERE IS ALSO THE RISK OF STRONG TO A FEW SEVERE STORMS THIS AFTERNOON UNTIL MID EVENING MAINLY WEST OF THE MISSISSIPPI RIVER. THE PRIMARY RISK WILL BE STRONG TO LOCALLY DAMAGING WINDS OF 40 TO 60 MPH...WITH A SECONDARY RISK OF LARGE HAIL UP TO THE SIZE OF NICKELS. THE STORM PREDICTION CENTER HAS THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LATEST INDICATIONS SUGGEST THUNDERSTORMS WILL REFORM ALONG AND NORTH OF INTERSTATE 80 BY TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY NIGHT...WITH THE ENTIRE AREA EVENTUALLY EXPERIENCING STORMS THROUGH WEDNESDAY MORNING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE MORE HEAVY RAIN...RESULTING IN LOCALIZED FLASH FLOODING...AS WELL AS PRODUCING LARGE RISES ON AREA RIVERS AND STREAMS. A FEW STORMS MAY REACH SEVERE LEVELS BY PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE STORM PREDICTION CENTER HAS INCLUDED THE ENTIRE REGION IN A SLIGHT RISK FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT. WEDNESDAY THROUGH THURSDAY...ADDITIONAL UPPER LEVEL DISTURBANCES WILL MOVE ALONG A FRONTAL BOUNDARY WAVERING THROUGH THE REGION...PRODUCING MORE EPISODES OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL CONTINUES FOR MORE HEAVY RAIN RESULTING IN ADDITIONAL FLOODING...WITH A FEW STORMS POSSIBLY REACHING SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY IN IOWA AND MISSOURI... ESPECIALLY BETWEEN 3 AND 10 PM. NICHOLS/12
In the hours before
Local storm report, Jul 16, 6:55 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
655 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL N BRIGHTON 41.17N 91.82W
07/16/2007 E1.75 INCH WASHINGTON IA TRAINED SPOTTER
GOLF BALL SIZE AND LARGER
0643 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
DAMAGE OCCURRED EARLIER -TREES DOWN, BARN DOWN AT
FAIRGROUNDS, BUILDINGS DAMAGED EAST OF TOWN
0643 PM FLASH FLOOD WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
FLOODED ROADWAYS IN TOWN
&&
TASLocal storm report, Jul 16, 7:33 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HEAVY RAIN SHELLSBURG 42.09N 91.87W
07/16/2007 E0.00 INCH BENTON IA EMERGENCY MNGR
DITCHES IN TOWN FULL OF WATER AND STILL GETTING HEAVY
RAIN.
&&
ELLIOTTLocal storm report, Jul 16, 7:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND GST URBANA 42.22N 91.88W
07/16/2007 E50 MPH BENTON IA TRAINED SPOTTER
0553 PM TSTM WND GST WASHINGTON 41.30N 91.69W
07/16/2007 M61 MPH WASHINGTON IA AWOS
&&
TASLocal storm report, Jul 16, 8:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 2 WNW CEDAR RAPIDS 41.98N 91.70W
07/16/2007 M0.88 INCH LINN IA TRAINED SPOTTER
PENNY TO NICKEL HAIL FALLING HORIZONALLY. ESTIMATED WIND
GUST OF 70 MPH WITH 1 TO 3 INCH LIMBS DOWN.
&&
ELLIOTTLocal storm report, Jul 16, 8:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
814 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG RIVERSIDE 41.48N 91.57W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
LOTS OF TREE LIMBS DOWN IN TOWN. SOME LIMBS ARE 1 FOOT IN
DIAMETER. DELAYED REPORT.
&&
ELLIOTTLocal storm report, Jul 16, 8:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
817 PM CDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
TIME ESTIMATED/ ACROSS THE CITY NUMEROUS MATURE TREES ARE
SNAPPED OFF AT THEIR BASES /REPORT RECEIVED AT 755 PM
0600 PM TSTM WND DMG 3 E WASHINGTON 41.30N 91.63W
07/16/2007 WASHINGTON IA TRAINED SPOTTER
DAMAGE TIME ESTIMATED - CORNFIELDS FLATTENED
SPOTTER-REPORT WAS RECEIVED AT 755 PM
0644 PM HAIL 3 NE FAIRFIELD 41.04N 91.93W
07/16/2007 E1.00 INCH JEFFERSON IA TRAINED SPOTTER
PENNY TO QUARTER SIZE HAIL
0746 PM HAIL PALO 42.06N 91.80W
07/16/2007 E0.25 INCH LINN IA TRAINED SPOTTER
0752 PM TSTM WND GST 3 SSW STOCKPORT 40.82N 91.86W
07/16/2007 E45.00 MPH VAN BUREN IA TRAINED SPOTTER
0752 PM HAIL 1 W UTICA 40.82N 91.85W
07/16/2007 E0.75 INCH VAN BUREN IA TRAINED SPOTTER
0755 PM HAIL CEDAR RAPIDS 41.97N 91.67W
07/16/2007 E0.25 INCH LINN IA AMATEUR RADIO
0806 PM HAIL 2 WSW CEDAR RAPIDS 41.96N 91.70W
07/16/2007 E0.25 INCH LINN IA TRAINED SPOTTER
&&
TASThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:12 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 63 min |
| Jul 16, 7:48 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 42 min |
| Jul 16, 8:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 55 min |
| Jul 16, 9:37 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 53 min |
| Jul 16, 9:51 PM CDT | Flash Flood Warning | DVN | Linn | 4 hr |
| Jul 17, 4:11 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 64 min |
| Jul 17, 4:25 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 65 min |
| Jul 17, 4:31 AM CDT | Severe Thunderstorm Warning | DVN | Delaware | 59 min |
| Jul 17, 4:54 AM CDT | Severe Thunderstorm Warning | DVN | Jones | 51 min |
| Jul 17, 5:34 AM CDT | Flash Flood Warning | DVN | Linn | 6 hr |
| Jul 17, 7:14 AM CDT | Flash Flood Warning | DVN | Buchanan | 6 hr |
| Jul 17, 7:20 AM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.